Viewing 4 posts - 1 through 4 (of 4 total)
  • Author
    Posts
  • Anonymous
    Post count: 93172

    Hi,I know it sounds strange, but there are many pain studies which show that you do have to break the cycle. Those nerves are just on a roll, putting out those messages. Once I had to use a “tens unit”. It was an electrical impulse stimulator which confused the neorons long enough to get them to stop their old song..chronic pain. Hope you get relief soon. And take Christmas easy..it is for you, not from you. Jeannette

    Anonymous
    Post count: 93172

    I get migraines with Graves Disease too. I just had RAI 5 weeks ago. I take Imitrex for the headaches. Try and notice if it is due to a change in barometric pressure.

    Anonymous
    Post count: 93172

    Could anyone out there help me with this problem. It’s been three weeks and I’ve had constant migraines. I go to bed with it and wake up in the middle of the night with them. I had the RAI 7 months ago, no thyroid, hypo. I went last night to the dr.and the statement was made that, “if you break the cycle of the migraine with medication, they may not come back. Does this sound crazy or what. Why won’t these dr’s believe that there may be an underlying cause, and that everything is not stress related. I had these when I was severely hyper before the RAI and 2 weeks later after the RAI they went away. Now, they’ve started again. Can’t seem to get off the beta blockers either. Any suggestions out there about taking levothyroxine (synthryroid), going Hypo and having migraines? Maybe the synthroid causes it. I sure do hate to have this throughout the xmas holidays along with all the other things associated with GD and being Hypo. Yikes, I don’t even have a xmas tree yet.

    Anonymous
    Post count: 93172

    I too suffer from migraine headaches and I’ve really educated myself over the last 25 years. Today there are some great treatments for treating migraine. The best is Imitrex which can be self injected or taken as a pill. I prefer the pill. It is not a narcotic so it is not addictive and it works directly on the migraine thereby breaking the cycle. Cluster and tension headaches which have many of the same properties and symptoms can also be helped by Imitrex(sumatriptan). All headaches can be helped by Stadol NS, an inhaler that works well on the pain and somewhat on the migraine itself but is addictive and makes you high in a very unpleasant way. There is also DHE (dihydroergotomine) inhaler which works well but can be hard on the body. Also noy many ins. policies cover it. Lately I’ve been reading about the use of a Lidocaine inhaler which doesn’t seem to have bad side affects (football players use it during games). I don’t know if it’s addictive or not ,it’s more of a numbing agent than anything else. The reason I keep mentioning addictive properties is that with chronic pain addiction is a serious threat. My migraines always get worse when my thyroid levels are off. Also ask your doctor about taking Calan or Verapamil instead of beta blockers. These 2 meds are calcium channel blockers and work in much the same way as beta-blockers. I take 120mg twice a day to help lessen the frequency and severity of the migraines. It also keeps my heart under control. Hope some of this helps.—Kendra

Viewing 4 posts - 1 through 4 (of 4 total)
  • You must be logged in to reply to this topic.